Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Convergence of multigrid iterations applied to difference equations
HTML articles powered by AMS MathViewer

by Wolfgang Hackbusch PDF
Math. Comp. 34 (1980), 425-440 Request permission


Convergence proofs for the multi-grid iteration are known for the case of finite element equations and for the case of some difference schemes discretizing boundary value problems in a rectangular region. In the present paper we give criteria of convergence that apply to general difference schemes for boundary value problems in Lipschitzian regions. Furthermore, convergence is proved for the multi-grid algorithm with Gauss-Seidel’s iteration as smoothing procedure.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N20, 65F10
  • Retrieve articles in all journals with MSC: 65N20, 65F10
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 34 (1980), 425-440
  • MSC: Primary 65N20; Secondary 65F10
  • DOI:
  • MathSciNet review: 559194